Menest, weight gain and anxiety???

TaylorGDecember 4, 2001

Hoping for some additional insight here.

I'm 38. I had a hysterectomy (ovaries removed also)5 years ago after the birth of my third child. Six months ago, I was switched from Climera 0.05 patch to Menest. Wow, have I gained weight since then (17 lbs). And I've been experiencing horrendous anxiety attacks as well. I'm wondering if there is any connection between the Menest and these other unpleasantries.....any thoughts??

My Doctor (gyn) suggested anti-anxiety medication for relief, but if the anxiety is caused by the Menest, wouldn't I be better off finding an HRT without that lovely side-effect?? And don't most anti-anxiety drugs have weight gain and decreased libido as side-effects? I'm already having a hard time "moving and grooving" due to the fact that I'm heavier than I've ever been!

I've discussed this at length with my Dr. and so far she is suggesting that I discuss the anxiety with my family doctor, get used to the weight gain and/or pretend there is not problem.

I would sure like to hear some other opinions and information about this.

Thank you for reporting this comment. Undo
Puterlady48

I can speak only to your question about anxiety medication. (I have suffered from anxiety for years.) You don't want to take something like Paxil, which is taken on an ongoing basis. I hear the anxiety is much worse when you come off the medication.

However, I take Ativan when I need it. It is a life saver! It returns me to "normal." The anxiety is gone very quickly. I don't have any other side effects--I don't gain weight, I don't have decreased libido. It makes me feel better.

I hope that helps.

    Bookmark   December 12, 2001 at 10:01AM
Thank you for reporting this comment. Undo
RivkaJ

I have been experiencing the very same effects. I have increased and rapid weight gain, 20lbs. As well as anxiety attacks and I now have two scripts to manage that. I am glad it is not just me. I was however told to cut simple carbs and sugars for the weight gains while taking Menest. When I cut those I do not lose but I dont gain either. When I eat them I gain immediately. But have not been given any advice for the anxiety. Good Luck.

    Bookmark   April 5, 2014 at 4:36PM
Thank you for reporting this comment. Undo
emma

If you are on other meds you need to google those for side effects. I didn't have a weight following my surgery, but I gained 11 lbs in 6 weeks on blood pressure meds called beta blockers. Two doctors said it doesn't cause weight gain so I called the FDA and it does cause it in 5 % of the people who take it. I found new doctors.

    Bookmark   April 6, 2014 at 11:32AM
Thank you for reporting this comment. Undo
Paulas2cents

I took Paxil for a year and a half for depression. At first the it did indeed take the edge off the depression, for which I was thankful. *However,* during that timeframe I gained 40lbs !!!!! And I was not thin to begin with. So, my advice is -- consider switching to something like Welbutrin rather than taking an SSRI (Paxil, Lexapro, etc.) Cutting carbs and sugars is something we should all do, but I am the queen of carbs. It's a struggle, but one thing I want you to bear in mind is that in time, your hormones will stabilize and the terrible anxiety you are coping with will settle down. Anxiety can take control of your world if you let it. Don't let it. Get outside, take some walks, practice deep breathing. Here's what I did -- when I felt the panic kind of anxiety coming, I immediately took half of a 5mg Xanax pill -- and I told myself that between the medication and understanding what was happening, the panic attack would stop. And it almost always did. Things will get better!!

    Bookmark   April 6, 2014 at 12:38PM
Thank you for reporting this comment. Undo
snookums2

"I've discussed this at length with my Dr. and so far she is suggesting that I discuss the anxiety with my family doctor, get used to the weight gain and/or pretend there is not problem."

This kind of doctor you do not need.

Follow a diet such as JJ Virgin's as a start. Or Dr. Fuhrman. I don't know that it is generally necessary to take artificial replacement hormones. That seems to be asking for trouble, imo. I would try to get away from medications as a way of life and focus on lifestyle and dietary changes to help with some of the issues. See where that leads. All most doctors know how to do is prescribe medicine to address symptoms. Seek healthier alternatives to the pharmaceutical business.

    Bookmark   April 10, 2014 at 6:39PM
Sign Up to comment
More Discussions
Aches when getting out of bed, or after sitting
I have been wondering if the following is a symptom...
phyldelux
Macafem supplements
Has anyone tried Macafem supplements to help with menopausal...
eliza1
Is this temporary or is my life effectively over?
I am 51 years old and I haven�t had a period...
Bubbbles
Very long menstrual period
Hello, I've been worrying for the past few days, can't...
Mtn_Girl
premenstrual nausea when perimenopausal?
Well, I've gone from having no PMS symptoms at all,...
tanama
© 2015 Houzz Inc. Houzz® The new way to design your home™